MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH-LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07624
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "during the procedure according to ifu, the md found tip of the dilator to be bent.So the md opend up the new kit to finish the procedure." no patient harm or injury.No medical intervention required.The pateint's current condition is reported as "fine".
 
Event or Problem Description
It was reported "during the procedure according to ifu, the md found tip of the dilator to be bent.So the md opened up the new kit to finish the procedure." no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4), the customer returned one opened cath-lab sheath introducer set for evaluation.Signs-of-use were observed on the returned components.Visual inspection of the dilator tip was split and frayed.The damage appears consistent with undue force applied to the dilator during an attempted insertion.The dilator total length measured 13" which is within the specifications of 12 1/2"-13 1/4" per product drawing.The dilator inner diameter at the tip could not be accurately measured due to the damage.Functional inspection of the dilator was performed per the instructions-for-use (ifu) provided with the kit, which states "ensure dilator hub fully snaps into sheath cap." the dilator was able to fully thread into the sheath with no resistance.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary." the customer report of a damaged dilator tip was confirmed through complaint investigation of the returned sample.Visual inspection revealed the dilator tip was frayed.The damage appears consistent with undue force being applied to the dilator during an attempted insertion.The returned dilator met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19164010
Report Number9680794-2024-00359
Device Sequence Number17967893
Product Code DQY
UDI-Device Identifier00801902001825
UDI-Public00801902001825
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCL-07624
Device Lot Number14F23F0264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown